MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. SOFT; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. SOFT; PTCA GUIDE WIRE
Catalog Number AG141300
Medical Device Problem Codes Fracture (1260); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an asahi soft guide wire became fractured during a percutaneous coronary intervention (pci) to treat a moderately calcified, moderately tortuous, 90-99% stenosis in the distal right coronary artery (rca).The guide wire was removed and exchange to a second soft.The pci was completed with success.There were no adverse patient effects associated with this event.
 
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review was performed on each lot and revealed no anomaly relating to the reported event.No other similar product experience report was received from either lot.Both were made by the same manufacturing site.Based on the obtained information, results of lot history review, and referring to known similar events, it was presumed that stress generated with wire manipulation in attempts to cross had likely contributed to fracturing the soft guide wire.It was likely that the tip of soft was caught by the lesion to localize and accumulate the applied stress on the tip.Consequently, the accumulated stress exceeded the product design limit and the tip became fractured.It was concluded that this event was not attributed to product quality.From the given information, it was unable to completely rule out a possibility that the fractured tip might be remaining in the patient.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] ~ separation or breakage of the guide wire.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.The reported soft guide wire was returned for evaluation.The coil pitch was widened to stretch the coil for approximately 5mm distal to the mid solder that was set at 25mm from the tip.Distal to the stretched segment, the guide wire was deformed in a hook.No fracture on the coil or core wire was confirmed on the returned guide wire.Lot history review was performed on each lot and revealed no anomaly relating to the reported event.No other similar product experience report was received from either lot.Both were made by the same manufacturing site.Based on the provided information and investigation outcome, it was presumed that tensile stress generated with wire manipulation in attempts to cross had most likely contributed to widening the coil pitch of the soft guide wire.It was likely that the tip of soft was caught by the lesion to localize and accumulate the applied stress on the tip.Consequently, the accumulated stress exceeded the product design limit and the coil was stretched.When removed, the wire surface was probably rubbed to form a hook.The stretched segment was misidentified as the wire looked fractured under fluoroscopy.It was concluded that this event was not attributed to product quality and unlikely to cause or contribute to patient injury.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] ~ breakage of the guide wire.

Brand Name
SOFT
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key15547722
Report Number3003775027-2022-00125
Device Sequence Number1995468
Product Code DQX
UDI-Device Identifier04547327056229
UDI-Public(01)04547327056229(17)250331(10)220404A361
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberAG141300
Device Lot Number220404A361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/12/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient SexFemale